Flash Flood, Noble
- When
- June 15, 4:30 PM EST to 5:30 PM EST
- Where
- Noble County, Sarahsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.766, -81.456 (the zone’s center; the record gives no point)
Road flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 1:55 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 PM EDT TUE JUN 15 2004 .DISCUSSION... RUC AND ETA SHOW HUMID AIR AND REMAINS OF AN OLD BOUNDARY WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY INTO LATE WEDNESDAY. SOME MAY CAUSE FLOODING RAIN PER HIGH MOISTURE CONTENT AND STORM MOVEMENT ORIENTATION/OFTEN CALLED TRAINING. AND GUSTY WIND. PREVIOUSLY FLOODED AREAS ARE PARTICULARLY VULNERABLE TO RENEWED FLOODING. PATCHY FOG CAN FORM LATE TONIGHT. ETA AND GFS SHOW A MORE DYNAMIC SYSTEM MOVING THROUGH THE MIDWEST AND UPPER OHIO VALLEY THURSDAY. THIS SHOULD BRING SOME DRIER AIR INTO THE UPPER OHIO VALLEY FOR FRIDAY AND PERHAPS SATURDAY. THE EXTENDED GFS AND ECMWF THEN SHOW AN UPPER TROUGH OVER CENTRAL CANADA THEN PHASING INTO THE CURRENT ZONAL UPPER FLOW...WHICH SHOULD BRING ANOTHER FRONT WITH SHOWERS AND THUNDERSTORMS AND PERHAPS SLIGHTLY COOLER TEMPERATURES EARLY NEXT WEEK. ...GIORDANO && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONE MDZ001. OH...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. && 11/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 447 AM EDT TUE JUN 15 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-151043- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 447 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ALONG A STATIONARY FRONTAL BOUNDARY THIS MORNING. LOCALLY HEAVY RAINFALL IS POSSIBLE. THE SHOWERS AND STORMS WILL CONTINUE TO MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT...HENCE A FLOOD WATCH REMAINS IN EFFECT FOR AREAS IMMEDIATELY NORTH OF PITTSBURGH. THERE IS A SLIGHT CHANCE THAT SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE SOUTHWARD SAGGING BOUNDARY LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND...AND WILL BE OVER AREAS TO THE SOUTH OF PITTSBURGH. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AS A WARM FRONT LIFTS ACROSS THE AREA. THE PRIMARY THREAT WILL AGAIN BE FROM DAMAGING WIND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY EVENING. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EDT TUE JUN 15 2004 OHZ050-PAZ029-WVZ001-002-152050- BROOKE WV-HANCOCK WV-JEFFERSON OH-WASHINGTON PA- 253 PM EDT TUE JUN 15 2004 A LINE OF SLOW MOVING THUNDERSTORMS IS RAPIDLY DEVELOPING ACROSS THE AREA. THE STORMS WILL PROVIDE HEAVY DOWNPOURS...HAIL...AND WIND GUSTS IN EXCESS OF 40 MPH. IF YOU LIVE IN LOW LYING AREAS OR LOCATIONS ALONG STREAMS...BE AWARE THAT HEAVY DOWNPOURS CAN CAUSE RAPID RISES ON STREAMS AND PONDING OF WATER. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 256 PM EDT TUE JUN 15 2004 OHZ050-PAZ029-WVZ001-002-152050- BROOKE WV-HANCOCK WV-JEFFERSON OH-WASHINGTON PA- 256 PM EDT TUE JUN 15 2004 ...RAPIDLY DEVELOPING THUNDERSTORMS MOVING THROUGH... A LINE OF SLOW MOVING THUNDERSTORMS IS RAPIDLY DEVELOPING ACROSS THE AREA. THE STORMS WILL PROVIDE HEAVY DONWPOURS...HAIL...AND WIND GUSTS IN EXCESS OF 40 MPH. IF YOU LIVE IN LOW LYING AREAS OR LOCATIONS ALONG STREAMS...BE AWARE THAT HEAVY DOWNPOURS CAN CAUSE RAPID RISES ON STREAMS AND PONDING OF WATER. STAY TUNDED FOR UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD NEW WATERFORD 40.85N 80.62W
06/15/2004 COLUMBIANA OH AMATEUR RADIO
SR 46 FLOODED.
0430 PM DOWNBURST BURGETTSTOWN 40.38N 80.39W
06/15/2004 WASHINGTON PA EMERGENCY MNGR
HOMES AND BUSINESS BUILDINGS FLOODED.
0430 PM TSTM WND DMG 2 E CANONSBURG 40.26N 80.15W
06/15/2004 WASHINGTON PA EMERGENCY MNGR
LARGE TREES AND WIRES BLOWN DOWN NEAR NORTH STRABANE.
0505 PM FLOOD HARMONY 40.80N 80.13W
06/15/2004 BUTLER PA PUBLIC
STREAM FLOODING.
0510 PM TSTM WND DMG BEAVER 40.69N 80.31W
06/15/2004 BEAVER PA AMATEUR RADIO
LARGE TREES BLOWN DOWN.
0510 PM TSTM WND DMG BEAVER 40.69N 80.31W
06/15/2004 BEAVER PA AMATEUR RADIO
LARGE TREES BLOWN DOWN.
&&PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 E CANONSBURG 40.26N 80.15W
06/15/2004 WASHINGTON PA EMERGENCY MNGR
LARGE TREES AND WIRES BLOWN DOWN NEAR NORTH STRABANE.
0430 PM DOWNBURST BURGETTSTOWN 40.38N 80.39W
06/15/2004 WASHINGTON PA EMERGENCY MNGR
HOMES AND BUSINESS BUILDINGS FLOODED.
0400 PM FLOOD PITTSBURGH 40.44N 79.98W
06/15/2004 ALLEGHENY PA TRAINED SPOTTER
STREAM FLOODING.
0400 PM FLOOD VERONA 40.51N 79.84W
06/15/2004 ALLEGHENY PA TRAINED SPOTTER
STREAM FLOODING.
0345 PM FLOOD WELLSBURG 40.28N 80.61W
06/15/2004 BROOKE WV EMERGENCY MNGR
ROAD FLOODING.
0315 PM FLOOD MALVERN 40.69N 81.18W
06/15/2004 CARROLL OH AMATEUR RADIO
SANDY CREEK FLOODED. SR 43 AND SR 183 INTERSECTION
FLOODED.
0250 PM TSTM WND DMG WINTERSVILLE 39.29N 79.57W
06/15/2004 PRESTON WV EMERGENCY MNGR
LARGE TREES BLOWN DOWN NEAR WINTERSVILLE, EAST
SPRINGFIELD, AND PLEASANT HILL.
0244 PM TSTM WND DMG DOVER 40.53N 81.48W
06/15/2004 TUSCARAWAS OH EMERGENCY MNGR
LARGE TREES BLOWN DOWN.
0244 PM TSTM WND DMG NEW PHILADELPHIA 40.18N 80.65W
06/15/2004 BROOKE WV EMERGENCY MNGR
LARGE TREES BLOWN DOWN.
0239 PM FLOOD 4 E CAMBRIDGE 40.03N 81.51W
06/15/2004 GUERNSEY OH TRAINED SPOTTER
ROADS FLOODED. RAINFALL 2.5 INCHES PAST HOUR.
0215 PM TSTM WND DMG OLD WASHINGTON 40.04N 81.44W
06/15/2004 GUERNSEY OH AMATEUR RADIO
LARGE TREES BLOWN DOWN NEAR INSTITUTE ROAD.
&&The Pittsburgh radar (KPBZ), 135 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 flash flood. Local standard time, as filed.
Road flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404235.